helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sister411

Effexor for depression, Can it have reverse effect?

5 posts in this topic

I have tried twice in the last month to go up on dosage of generic Effexor ER, from 37.5 mg to 75 mg, without success. Both times it seemed within 4 days I was worse off. As in, more depressed, more hopeless, crying, and fearful. I know I need more med as far as depression goes, so what next?

Share this post


Link to post
Share on other sites

I usually tell people that it may take a little more time to see the good effects and that you will probably see the side effects before the good effects. Yours sounds different.

If the side effects far out way the good effects, there are usually a few ways to handle it.

1) if you are going from a single daily dose of 37.5 to a single daily dose of 75, it may be too much at one time and "overload" your system. Sometimes if people split up the 75 mg into 1 capsule 37.5 in the morning and 1 in the evening, that may even out the dose.

But always check with your Dr first. If they do not agree, then we try...

2) the regular release effexor instead of the long acting. The nice thing about regular release is that they are tablets and it is much easier to regulate your dose. Instead of taking one large dose, maybe you can take a couple smaller doses throughout the day to even it out.

3) the last option would be to change meds all together. With antidepressant type medications it is sometimes hard to get the correct med the first time. The mind is so different than the rest of the body. If you have a broken arm, you can see it and know exactly what to do. When you have a broken mind (for lack of a better word) it is hard to see where the issue is. It could be too little of one chemical or too little of 2 chemicals. That is why they only have your words to get it right.

It may also help to see a psychologist or psychiatrist to take to also.

Please, hang in there. There many options out there. More than you know.

Please keep me updated. Hope it helped.

Share this post


Link to post
Share on other sites

I usually tell people that it may take a little more time to see the good effects and that you will probably see the side effects before the good effects. Yours sounds different.

If the side effects far out way the good effects, there are usually a few ways to handle it.

1) if you are going from a single daily dose of 37.5 to a single daily dose of 75, it may be too much at one time and "overload" your system. Sometimes if people split up the 75 mg into 1 capsule 37.5 in the morning and 1 in the evening, that may even out the dose.

But always check with your Dr first. If they do not agree, then we try...

2) the regular release effexor instead of the long acting. The nice thing about regular release is that they are tablets and it is much easier to regulate your dose. Instead of taking one large dose, maybe you can take a couple smaller doses throughout the day to even it out.

3) the last option would be to change meds all together. With antidepressant type medications it is sometimes hard to get the correct med the first time. The mind is so different than the rest of the body. If you have a broken arm, you can see it and know exactly what to do. When you have a broken mind (for lack of a better word) it is hard to see where the issue is. It could be too little of one chemical or too little of 2 chemicals. That is why they only have your words to get it right.

It may also help to see a psychologist or psychiatrist to take to also.

Please, hang in there. There many options out there. More than you know.

Please keep me updated. Hope it helped.

Share this post


Link to post
Share on other sites

Well I went to neuro yesterday and she said stop taking Effexor and we'll switch to generic Paxil 10MG once daily to start.

A couple of questions I may have; is it going to be hard quitting Effexor that abruptly? Is the Paxil going to take too long to start working?

Share this post


Link to post
Share on other sites

If you were on effexor for a month or less, it should not be hard. If you stopped effexor and immediately started paxil, there should be no problem, since yo were on the long acting effexor.

The paxil , as with any antidepressant can take up to 4-6 weeks at the correct dose to start seeing positive effects. Some people start feeling little positive effects as the dose increases or the longer they or on it. You may see some side effects before you see positive effects from it. Bit don't give up.

I think it is a change for the better and a better way to adjust your dose.

Please keep me posted.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now